Comments for Depression over Daily Migraines

Click here to add your own comments

Anti-depressant experiences
by: Alan

Hi Sagi, I just wanted to respond to your story. I only get occasional migraines, but I have tried several anti-depressants for them and have learned that I am unable to tolerate most antidepressants and suffer from extreme side effects.

About the same time I also found I have several severe food allergies to dairy and wheat which, after I eliminated them from my diet I saw the deep depression they caused - subside. I would never have known otherwise.

I'd like to suggest that you check out food allergies as well, but not with a mainstream lab, since those tests are worthless. I live in the US, so see what is available where you live. I’ve used Aller-Check by Elisa – it’s their whole blood specimen collection kit by US Biotek Laboratories which some doctors can provide here. It just has a simple blood test with a card that you mail in.

I’ve had some horrible side effects from antidepressants – so I share a suggestion of using caution. I have also been told that antidepressants deplete the body of B vitamins and other nutrients, which doesn't help either. I have a bottle of no-flush niacin (500mg) and take it when I feel a low mood setting in, and in about an hour, the depressed mood lifts. My Orthomolecular Doctor said that the dose can be increased to 3000 mgs without harm to the body and that the excess is excreted in urine.

Also never stop antidepressants abruptly after you are taking them. Wean your self off slowly. As I said the side effects were quite extreme for me.

Another thing I found to help was fish oil. Oh – and keep a journal of some kind. I kept a list of what supplements and drugs I was taking, in what dose, and what reaction I had over the next few days, and if I lasted, over weeks.

Sometimes it takes a while to find what works.

Hang in there, it takes time, and I hope you'll feel better soon.

Alan

Daily Migraine and Triptan Addiction
by: Sagi

Hi Holly. Please forgive any spelling mistakes - English is not my native tongue.

I take Imitrex - it does help. It always has. I have been taking 50mg of Imitrex since 2006, I think, or late 2005. At first, these migraines of mine weren't that bad. I would only get them twice a month, sometimes maybe a bit more often. During the last few years things have gotten worse – my body has spiraled into a cycle of migraines and Imitrex - that's what it does. I think that is why my doctors warn about using triptans too much.

Nothing too special happened 3 years ago. I think it’s more because I started using Imitrex even for slight headaches. Of course "slight" is relevant because all my slight migraines eventually develop into a severe one.

My first migraine I can still vividly recall. It was on the last day of 5th or 6th grade. I was 11, I think. I had a headache, and I threw up. Later my mom took me to a class party; it was just before the summer vacation.

I have to admit that only during the last 7 years or so – since I started using Imitrex – things have gotten worse. In 2005, for example, I went to the USA for 3.5 months. Over there I worked and traveled. I was 26. There was no Imitrex back then. These days, Imitrex is with me everywhere I go – but it has got to stop! I just can't take this every day. I have to stop this horrific cycle of aches and pain killers. All doctors say and I admit that I am using too many pain killers, of any kind, especially Triptans, which can worsen the nature of the migraines.

My migraines are without aura. The pain can be consistent or throbbing. MRI and Cat-scan found nothing. Sinuses check found nothing. I have tried homeopathy and Chinese acupuncture.

P.S
The neurologist here in Israel prescribed me with an anti depression drug for treating migraines. ELAVIL is its name. I take a dosage of 25mg for a week, next week is 50 mg and third week and on is 75 mg. That's what the doctor said.

No wonder you feel depressed and overwhelmed
by: Holly

Hi Sagi,

Thank you for contacting me as a fellow migraine sufferer. I would never "throw away" my Naramig for all the money in China!!! I hope you have a good doctor that knows migraines to walk through all of this with you. Does your doctor say to go off the Triptans for a short time? Perhaps just going off them for a short time - if you say you are addicted - might be a good thing. What happened three years ago to make them daily?

I could recommend this page if it helps:

http://www.migrainesavvy.com/medication-for-migraine.html

and perhaps - do you meditate? There is a really good e-book that might help you deal with some of the pain. I used to meditate the pain away (14 years) before I found a pain killer that worked. But I still prefer the Naramig now.

http://www.migrainesavvy.com/e-book-store.html#e-book-store

Oh dear - it sounds like you are in a really difficult situation. Please keep me posted - if you like. All I can do is listen .... Are there migraine clinics or specialists where you live? If we both lived in the United States - they have complete migraine clinics. Here - I am pretty much on my own. 20 years eh - yes same here.

What else have you tried up to now?

Have you tried SAM-e for the depression? It’s a natural supplement.

Hang in there Sagi. Migraines are a hard journey.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Migraine Stories.

Return to Depression over Daily Migraines.


Click here to rewire your brain for happiness now.